본문 바로가기
KERD
논문KCI 등재

Cerebral Venous Sinus Thrombosis Associated with Dutasteride Use

0

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류의학일반

초록

Cerebral venous thrombosis (CVT) is an uncommon cause of stroke that mainly affects young adults with known risk factors of prothrombotic conditions, pregnancy, infection, malignancy, and drugs. Dutasteride is a 5α-reductase inhibitor that is used for benign prostate hypertrophy and androgenetic alopecia. To date, CVT caused by dutasteride use has not been reported. A 25-yearold male presented with headache and diplopia. He had taken 0.5 mg of dutasteride every other day for 9 months to treat alopecia. A headache developed 7 months after he started taking medication, and horizontal diplopia occurred 1 month after the onset of headache. Fundus examination showed bilateral papilledema. Brain magnetic resonance imaging showed thrombosis in the left sigmoid and transverse sinuses. Headache and diplopia improved after discontinuing dutasteride and starting anticoagulation. The results from this case report indicated dutasteride as a potential cause of CVT. Presumably, the increased estrogen level due to dutasteride use caused the formation of a thrombus.

Abstract

Cerebral venous thrombosis (CVT) is an uncommon cause of stroke that mainly affects young adults with known risk factors of prothrombotic conditions, pregnancy, infection, malignancy, and drugs. Dutasteride is a 5α-reductase inhibitor that is used for benign prostate hypertrophy and androgenetic alopecia. To date, CVT caused by dutasteride use has not been reported. A 25-yearold male presented with headache and diplopia. He had taken 0.5 mg of dutasteride every other day for 9 months to treat alopecia. A headache developed 7 months after he started taking medication, and horizontal diplopia occurred 1 month after the onset of headache. Fundus examination showed bilateral papilledema. Brain magnetic resonance imaging showed thrombosis in the left sigmoid and transverse sinuses. Headache and diplopia improved after discontinuing dutasteride and starting anticoagulation. The results from this case report indicated dutasteride as a potential cause of CVT. Presumably, the increased estrogen level due to dutasteride use caused the formation of a thrombus.

참고문헌 (8)

  1. Saposnik G, "Diagnosis and management of cerebral venous thrombosis : a statement for healthcare professionals from the American Heart Association", American Stroke Association, 2011, pp.42, 1158~1192
  2. Ferro JM, "Prognosis of cerebral vein and dural sinus thrombosis : results of the International Study on Cerebral Vein and Dural Sinus Thrombosis(ISCVT)", Stroke, 35, pp.664~670 (2004)
  3. Tsuji Y, "Two cases of stroke associated with the use of finasteride, an approved drug for male-pattern hair loss in Japan", Rinsho Shinkeigaku, 54, pp.423~428 (2014)
  4. Gulati D, "Cerebral venous thrombosis : diagnosis and management", Stroke, 45, pp.e16~e18 (2014)
  5. Yao S, "Serum estrogen levels and prostate cancer risk in the prostate cancer prevention trial : a nested case-control study", Cancer Causes Control, 22, pp.1121~1131 (2011)
  6. 강동완, "Finasteride 복용으로 유발된 뇌정맥혈전증", 대한신경과학회지, 33(3), pp.238~240 (2015), 대한신경과학회[DOI]
  7. Skeldon SC, "The cardiovascular safety of dutasteride", J Urol, 197, pp.1309~1314 (2017)
  8. Loke YK, "Systematic review evaluating cardiovascular events of the 5-alpha reductase inhibitor-Dutasteride", J Clin Pharm Ther, 38, pp.405~415 (2013)

관련 논문AI추천

이 간행물의 다른 논문 (8건)